Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Birmingham, AL

June 21, 2011Blount County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 21, 2011, 2:08 PM CDT for Blount County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 2:08 PM CDT (19:08 UTC)
Expired
Jun 21, 2011, 3:00 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL

County Blount County, AL

The radar

The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS84 KBMX 211908
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUN 21 2011

ALZ017-024-212000-
BLOUNT AL-JEFFERSON AL-
208 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHERN BLOUNT COUNTIES UNTIL 300 PM CDT...

AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORRIS...OR 7 MILES NORTHEAST OF GARDENDALE...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ONEONTA...
  WARRIOR...
  TRAFFORD...
  COUNTY LINE...
  DALLAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.


&&

LAT...LON 3395 8641 3380 8653 3380 8658 3377 8658
      3376 8655 3364 8664 3373 8691 3396 8680
      3398 8677 3403 8672
TIME...MOT...LOC 1908Z 203DEG 21KT 3377 8674

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:35 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 21, 12:35 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT TUE JUN 21 2011

.UPDATE...TODAYS TRENDS AND 18Z AVIATION.

&&

.DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF
THE AREA THIS AFTERNOON AS THE ATMOSPHERE HAS BECOME MORE MOIST
AND UNSTABLE. POPS WERE RAISED ACCORDINGLY WITH SOME ADJUSTMENTS
TO TEMPERATURES AS CLOUDS AND SHOWERS KEEP THESE NUMBERS A LITTLE
COOLER IN THE WEST. LESSER CHANCES OF RAIN IN THE SOUTHEAST
COUNTIES TODAY THAN OTHER LOCATIONS. UPDATES ARE OUT.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTHERN AND WESTERN ALABAMA. THIS GENERAL TREND WILL
CONTINUE THROUGH THE EARLY EVENING WHEN COVERAGE SHOULD BECOME
MORE ISOLATED DUE TO STABILIZATION. THE MOISTURE RICH ATMOSPHERE
WILL ALLOW FOR SOME MVFR CEILINGS TO DEVELOP NEAR SUNRISE THAT
SHOULD LIFT TO VFR BY 15Z. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL DEVELOP AS THE TEMPERATURES CLIMB TOMORROW MORNING AND AN
UPPER LEVEL TROUGH APPROACHES FROM THE WEST.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

88
Hazardous weather outlook, Jun 21, 12:52 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT TUE JUN 21 2011

ALZ011>015-017>050-221749-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1252 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 21, 1:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     SSE COATOPA             32.49N 88.07W
06/21/2011                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
            NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
            NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.

&&

GOLDEN
Local storm report, Jun 21, 1:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     SSE COATOPA             32.49N 88.07W
06/21/2011                   SUMTER             AL   FIRE DEPT/RESCUE

            TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
            NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
            NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.

&&

GOLDEN
Special weather statement, Jun 21, 1:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 21 2011

ALZ022-023-030-031-211915-
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
130 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA...NORTHERN
SUMTER...PICKENS AND NORTHERN GREENE COUNTIES UNTIL 215 PM CDT...

AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MEMPHIS TO EUTAW...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ALICEVILLE...
  CARROLLTON...
  GORDO...
  REFORM...
  NORTHPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3353 8799 3350 8776 3336 8749 3293 8777
      3293 8778 3290 8779 3290 8780 3289 8780
      3286 8783 3284 8782 3275 8788 3296 8833
TIME...MOT...LOC 1830Z 207DEG 41KT 3309 8824 3293 8787

10/ARM
Special weather statement, Jun 21, 1:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CDT TUE JUN 21 2011

ALZ036-037-043-211915-
COOSA AL-ELMORE AL-TALLAPOOSA AL-
137 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...NORTHERN
ELMORE AND EASTERN COOSA COUNTIES UNTIL 215 PM CDT...

AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR EQUALITY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  KELLYTON...
  ALEXANDER CITY...
  GOODWATER...
  NIXBURG...
  COTTAGE GROVE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3294 8569 3266 8611 3277 8628 3310 8613
      3310 8590
TIME...MOT...LOC 1837Z 217DEG 19KT 3282 8611

10/ARM
Special weather statement, Jun 21, 2:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT TUE JUN 21 2011

ALZ019-211945-
CALHOUN AL-
201 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY UNTIL 245 PM
CDT...

AT 156 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SAKS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FORT MCCLELLAN...
  JACKSONVILLE...
  PIEDMONT...
  WEAVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3396 8563 3393 8554 3388 8558 3387 8564
      3369 8565 3360 8581 3369 8599 3385 8597
      3395 8583 3394 8574 3397 8574 3397 8568
TIME...MOT...LOC 1901Z 211DEG 25KT 3373 8584

03
Special weather statement, Jun 21, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUN 21 2011

ALZ017-024-212000-
BLOUNT AL-JEFFERSON AL-
208 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHERN BLOUNT COUNTIES UNTIL 300 PM CDT...

AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORRIS...OR 7 MILES NORTHEAST OF GARDENDALE...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ONEONTA...
  WARRIOR...
  TRAFFORD...
  COUNTY LINE...
  DALLAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3395 8641 3380 8653 3380 8658 3377 8658
      3376 8655 3364 8664 3373 8691 3396 8680
      3398 8677 3403 8672
TIME...MOT...LOC 1908Z 203DEG 21KT 3377 8674

03

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:50 PM CDTSpecial Weather StatementBMXLamar25 min
Jun 20, 10:04 PM CDTSpecial Weather StatementBMXFayette26 min
Jun 21, 12:09 PM CDTSpecial Weather StatementBMXEtowah, St. Clair51 min
Jun 21, 1:00 PM CDTSpecial Weather StatementBMXEtowah30 min
Jun 21, 1:14 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens26 min
Jun 21, 1:19 PM CDTSpecial Weather StatementBMXCalhoun41 min
Jun 21, 1:30 PM CDTSpecial Weather StatementBMXGreene, Pickens45 min
Jun 21, 1:37 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Jun 21, 1:48 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa20 min
Jun 21, 2:01 PM CDTSpecial Weather StatementBMXCalhoun44 min
Jun 21, 2:19 PM CDTSpecial Weather StatementBMXElmore41 min
Jun 21, 2:23 PM CDTSpecial Weather StatementBMXFayette, Tuscaloosa52 min
Jun 21, 2:35 PM CDTSpecial Weather StatementBMXBibb, Shelby40 min
Jun 21, 2:40 PM CDTSpecial Weather StatementBMXEtowah50 min
Jun 21, 3:03 PM CDTSpecial Weather StatementBMXBlount, Jefferson57 min
Jun 21, 3:24 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby51 min
Jun 21, 3:36 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega39 min
Jun 21, 3:53 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair52 min
Jun 21, 4:06 PM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair, Talladega39 min
Jun 21, 4:43 PM CDTSpecial Weather StatementBMXCherokee47 min
Jun 21, 5:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Jun 21, 5:26 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega24 min
Jun 21, 6:32 PM CDTSpecial Weather StatementBMXEtowah43 min
Jun 21, 6:57 PM CDTSpecial Weather StatementBMXLowndes48 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.